Customer Choice and Routing in Queueing Networks

Management Science, Vol. 50, No. 7, 2004

Posted: 6 Jul 2004

See all articles by Sunil Kumar

Sunil Kumar

Independent

Ali K. Parlakturk

University of North Carolina (UNC) at Chapel Hill - Operations Area

Abstract

We study self-interested routing in stochastic networks, taking into account the discrete stochastic dynamics of such networks. We analyze a two station multiclass queueing network in which the system manager chooses the scheduling rule used, and individual customers choose routes in a self-interested manner. We show that this network can be unstable in Nash equilibrium when the scheduling rule is chosen naively by the system manager. We also design a non-trivial scheduling rule that negates the performance degradation due to self-interested routing and achieves a Nash equilibrium with excellent performance.

Suggested Citation

Kumar, Sunil and Parlakturk, Ali K., Customer Choice and Routing in Queueing Networks. Management Science, Vol. 50, No. 7, 2004. Available at SSRN: https://ssrn.com/abstract=561423

Sunil Kumar (Contact Author)

Independent

No Address Available

Ali K. Parlakturk

University of North Carolina (UNC) at Chapel Hill - Operations Area ( email )

300 Kenan Center Drive
Chapel Hill, NC 27599
United States
(919) 962-3181 (Phone)

Register to save articles to
your library

Register

Paper statistics

Abstract Views
563
PlumX Metrics